Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS St. Louis, MO

August 1, 201621 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Aug 1, 2016, 2:40 PM CDT for 21 counties in Missouri; 9 counties in Illinois. It took effect at Aug 2, 2016, 12:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 2:40 PM CDT (19:40 UTC)
In effect from
Aug 2, 2016, 12:00 AM CDT
Expired
Aug 2, 2016, 12:00 PM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 30 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Callaway County, MO, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WGUS63 KLSX 011940
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
240 PM CDT MON AUG 1 2016

ILZ058-095>102-MOZ018-019-026-027-034>036-042-051-052-060>065-
020745-
/O.NEW.KLSX.FF.A.0004.160802T0500Z-160802T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-LEWIS MO-SHELBY MO-
MARION MO-MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-MONTGOMERY MO-
LINCOLN MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-
SAINT LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...QUINCY...MOUNT STERLING...PITTSFIELD...
ALTON...EDWARDSVILLE...BELLEVILLE...CAHOKIA...HANNIBAL...
BOWLING GREEN...MEXICO...SAINT CHARLES...WASHINGTON...UNION...
SULLIVAN...SAINT LOUIS
240 PM CDT MON AUG 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... 
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL... 
  BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL...MADISON IL... 
  MONROE IL...PIKE IL AND SAINT CLAIR IL. IN MISSOURI...AUDRAIN 
  MO...FRANKLIN MO...JEFFERSON MO...KNOX MO...LEWIS MO...LINCOLN 
  MO...MARION MO...MONROE MO...MONTGOMERY MO...PIKE MO...RALLS 
  MO...SAINT CHARLES MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...
   SHELBY MO AND WARREN MO. 

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* ANOTHER ROUND OF HEAVY RAINFALL PRODUCING THUNDERSTORMS IS
  EXPECTED AGAIN LATE TONIGHT AND INTO TUESDAY MORNING. LOCALIZED
  RAINFALL AMOUNTS IN EXCESS OF 3 INCHES OR MORE ARE POSSIBLE IN A
  RELATIVELY SHORT TIME...AND IF REALIZED...WILL RESULT IN FLASH
  FLOODING. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE
FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH
AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO
MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR
QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING
IS ISSUED.

&&

$$

TES
2 follow-up statements
212 
WGUS63 KLSX 020900
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
400 AM CDT TUE AUG 2 2016

MOZ049-050-059-072-073-021700-
/O.EXA.KLSX.FF.A.0004.000000T0000Z-160802T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-CALLAWAY MO-GASCONADE MO-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITY OF...FULTON
400 AM CDT TUE AUG 2 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSOURI AND 
  EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  CENTRAL MISSOURI...CALLAWAY MO AND OSAGE MO. IN EAST CENTRAL 
  MISSOURI...CRAWFORD MO...GASCONADE MO AND WASHINGTON MO. 

* UNTIL NOON CDT TODAY

* THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS THE AREA THIS
  MORNING. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES OR
  MORE ARE POSSIBLE IN A RELATIVELY SHORT TIME...AND IF
  REALIZED...WILL RESULT IN FLASH FLOODING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE
FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH
AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO
MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR
QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING
IS ISSUED.

&&

$$

ILZ058-095>102-MOZ018-019-026-027-034>036-042-051-052-060>065-
021700-
/O.CON.KLSX.FF.A.0004.000000T0000Z-160802T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-LEWIS MO-SHELBY MO-
MARION MO-MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-MONTGOMERY MO-
LINCOLN MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-
SAINT LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...QUINCY...MOUNT STERLING...PITTSFIELD...
ALTON...EDWARDSVILLE...BELLEVILLE...CAHOKIA...HANNIBAL...
BOWLING GREEN...MEXICO...SAINT CHARLES...WASHINGTON...UNION...
SULLIVAN...SAINT LOUIS
400 AM CDT TUE AUG 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL... 
  GREENE IL...JERSEY IL...MADISON IL...MONROE IL...PIKE IL AND 
  SAINT CLAIR IL. IN MISSOURI...AUDRAIN MO...FRANKLIN MO... 
  JEFFERSON MO...KNOX MO...LEWIS MO...LINCOLN MO...MARION MO... 
  MONROE MO...MONTGOMERY MO...PIKE MO...RALLS MO...SAINT CHARLES 
  MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SHELBY MO AND 
  WARREN MO. 

* UNTIL NOON CDT TODAY

* THUNDERSTORMS WILL PRODUCED HEAVY RAINFALL ACROSS THE AREA THIS
  MORNING. A CORRIDOR OF 3 TO 5 INCHES OF RAIN IS EXPECTED WITH
  LOCALIZED AMOUNTS IN EXCESS OF 6 INCHES. THE GREATEST HEAVY
  RAINFALL THREAT WILL BE TO THE WEST AND NORTHWEST OF METRO ST.
  LOUIS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE
FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH
AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO
MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR
QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING
IS ISSUED.

&&

$$

GLASS
056 
WGUS63 KLSX 021658
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
1158 AM CDT TUE AUG 2 2016

ILZ058-095>102-MOZ018-019-026-027-034>036-042-049>052-059>065-072-
073-021800-
/O.EXP.KLSX.FF.A.0004.000000T0000Z-160802T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-LEWIS MO-SHELBY MO-
MARION MO-MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-OSAGE MO-
CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-
SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...QUINCY...MOUNT STERLING...PITTSFIELD...
ALTON...EDWARDSVILLE...BELLEVILLE...CAHOKIA...HANNIBAL...
BOWLING GREEN...MEXICO...FULTON...SAINT CHARLES...WASHINGTON...
UNION...SULLIVAN...SAINT LOUIS
1158 AM CDT TUE AUG 2 2016

...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI WILL
EXPIRE AT NOON CDT TODAY. HEAVY RAIN IS NOT EXPECTED OVER THE AREA
THIS AFTERNOON...SO THE WATCH HAS BEEN ALLOWED TO EXPIRE.

$$

BRITT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 2:30 PM CDT, 10 minutes earlier.

Area forecast discussion, Aug 1, 2:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
230 PM CDT MON AUG 1 2016

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 230 PM CDT Mon Aug 1 2016

Primary focus is on where/when the next MCS will roll down during
this period.

The MCS from last night ended up tracking nearly 100SM further west
from where the preferred model consensus had it.  And with rain
still falling in this zone, with new development/persistence further
upstream into western IA, and very well developed cold pool at the
surface dominating MO, things are lining up well for a repeat
performance tonight that would show an initial preference for a
track further west from that of the overnight model run consensus.
The new 12z model run consensus has indeed shifted a bit more to the
west, with the GFS track the most preferred at this time, taking the
heaviest QPF axis down the MS river from southeast IA into STL metro.

PW values in excess of 2" and warm cloud depths are all eerily
similar to what we saw last night to our west, and while this does
not necessarily equate to what will actually be realized tonight and
Tuesday morning, it does raise the concern level a bit to perhaps
where a Flash Flood Watch is needed.  A very preliminary one has
been outlined at the bottom of this discussion and is subject to
change.

At the very least, am planning on raising PoPs into likely-
categorical range for this expected MCS track late tonight-Tuesday
morning with a slow dissipation during Tuesday afternoon.

With that in mind, the slow eastward progresion of the rain and
leftover clouds into Tuesday afternoon may successfully delay the
onset of the high heat and humidity by a day for much of the
forecast area.

TES

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 230 PM CDT Mon Aug 1 2016

(Tuesday Night - Friday)

Surface front should finally come thru as a warm front on Tuesday
night for the rest of the forecast area, setting up a period of
dangerous heat and humidity for mid to late week for much of our
region with upper RIDGE dominating.  Models continue to show that at
some point late in the week, a TROF will try to develop over eastern
North America and should tilt the mid level flow enough from the NW
to allow a surface cold front down into our region.  Indications
continue to support that this will not be for most areas until
Saturday, although the front may have enough of an impact in parts
of northern MO and central IL on Friday to cut the heat event off a
day early.

In the meantime, looks like rain chances will be small during this
period with somewhat better chances during the diurnally favorable
afternoon and early evening as much of the better organized and
higher rain chances should be further to the north and northeast.

The big story this period will be the expected return of a multi-day
high heat and humidity event.  Look for max temps in the 90s with
heat index values peaking from 100 to 110 each day, with the highest
values for both in the STL metro heat island.  Heat advisories and
warnings continue to look like a likely proposition, for an event
from at least Wednesday thru Friday, with some areas possibly
starting on Tuesday but this is highly dependent on where this
latest MCS tracks tonight and tomorrow morning.

Will let the Excessive Heat Watch continue for STL Metro although it
is looking on shakier ground for the 4+ days of 105+ HI and instead
will probably need to go the 2+ days of 110+ HI route instead which
could very well occur Wednesday and Thursday.

Otherwise, holding off on any warnings and advisories this package
until a higher confidence trend of MCS tracks can be obtained.

(Saturday - Next Monday)

Models continue to agree on mid and upper flow becoming enough from
the NW to allow a surface cold front to edge into our region for
much of this period.  How far south it gets will be open to question
but unless it is accompanied by enough episodes of showers and
storms, it may not get very far south at all before stalling and
retreating back to the north heading into the early part of the work
week as flow aloft already backs from the SW again, per the
preferred EC model.

Presence of front and enhanced rain chances will certainly call into
sufficient question any heat headlines that get issued for prior
periods to probably prevent them from extending here.  Climo temps
are a good start to a forecast for these days edging back to above
average for next Monday.

TES

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Aug 1 2016

Pockets of MVFR will persist through mid afternoon in the wake of
a large convective complex overnight. Diminishing showers may
affect KCOU through this afternoon...but expect MVFR visibilities
at worst there. Tonight may become very active again as another
large area of thunderstorms may form over eastern MO and affect
all but KCOU after around 04Z. Have put in VCTS until timing and
coverage become more clear. Variable winds radiating out from
convectively induced surface bubble high over central MO will
eventually become southeast overnight and last into Tuesday.

SPECIFICS FOR KSTL: Forecating VFR conditions however a few
pockets of MFVR ceilings are expected this afternoon.
Thunderstorms look like a real possibility after around 06Z
tonight. Variable winds this afternoon will become light
southeasterly to southerly overnight and last into Tuesday.

Browning

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     75  92  79  99 /  60  60  10  20
Quincy          72  90  73  94 /  60  60  20  20
Columbia        72  95  73  97 /  30  20  10  20
Jefferson City  73  95  74  97 /  20  20   5  20
Salem           70  87  75  91 /  50  50  30  20
Farmington      72  91  74  94 /  30  60  10  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from midnight CDT tonight through Tuesday
     morning for Audrain MO-Franklin MO-Jefferson MO-Knox MO-
     Lewis MO-Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike
     MO-Ralls MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Shelby MO-Warren MO.

     Excessive Heat Watch from Tuesday afternoon through Friday
     evening for Saint Charles MO-Saint Louis City MO-Saint
     Louis MO.

IL...Flash Flood Watch from midnight CDT tonight through Tuesday
     morning for Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey
     IL-Madison IL-Monroe IL-Pike IL-Saint Clair IL.

     Excessive Heat Watch from Tuesday afternoon through Friday
     evening for Madison IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Aug 1, 2:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
240 PM CDT MON AUG 1 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
240 PM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MAINLY AFTER MIDNIGHT
AND WILL BE CAPABLE OF HEAVY RAINFALL ONCE AGAIN. A FLASH FLOOD
WATCH IS IN EFFECT FOR AFTER MIDNIGHT FOR A PART OF THE AREA.
PLEASE SEE THE FLASH FLOOD WATCH FOR ADDITIONAL INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE INTO TUESDAY...CAPABLE OF ADDITIONAL
HEAVY RAINFALL FOR TUESDAY MORNING OVER A PART OF THE AREA. THE
FLASH FLOOD WATCH CONTINUES FOR PARTS OF THE AREA UNTIL NOON
TUESDAY...PLEASE SEE THE WATCH FOR ADDITIONAL INFO.

DANGEROUS HEAT AND HUMIDITY ARE LIKELY TO RETURN TO MUCH OF THE
AREA TUESDAY THROUGH FRIDAY. THE HIGHEST ANTICIPATED HEAT INDEX
VALUES...FROM 105 TO 110 EACH DAY...ARE EXPECTED TO BE IN THE
SAINT LOUIS METRO AREA...WHERE AN EXCESSIVE HEAT WATCH IS IN
EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAYED RAINFALL REPORTS IN EXCESS OF 2
INCHES AS WELL AS ANY OCCURENCES OF FLOODING...IF OBSERVED.

TES

In the hours before

Local storm report, Aug 1, 8:56 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HEAVY RAIN       CALIFORNIA              38.63N  92.57W
08/01/2016  M3.53 INCH       MONITEAU           MO   CO-OP OBSERVER

            STORM TOTAL SO FAR

&&

KELLY
Local storm report, Aug 1, 10:00 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HEAVY RAIN       JEFFERSON CITY          38.57N  92.19W
08/01/2016  M4.32 INCH       COLE               MO   CO-OP OBSERVER

            STORM TOTAL SO FAR FROM 8AM OBSERVATION.

&&

KELLY
Local storm report, Aug 1, 11:22 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      JAMESTOWN               38.77N  92.48W
08/01/2016                   MONITEAU           MO   LAW ENFORCEMENT

            FLOODING IN JAMESTOWN...ONE TO TWO FEET OF WATER OVER
            MULTIPLE ROADS. HIGHWAY 179 IS CLOSED.

1220 AM     HEAVY RAIN       KLIEVER                 38.70N  92.50W
08/01/2016  M2.28 INCH       MONITEAU           MO   TRAINED SPOTTER

            2.28 INCHES IN 20 MINUTES. STILL RAINING HARD IN
            KLIEVER.

1258 AM     HEAVY RAIN       KLIEVER                 38.70N  92.50W
08/01/2016  M4.76 INCH       MONITEAU           MO   TRAINED SPOTTER

            4.76 INCHES IN THE PAST HOUR.

0100 AM     HEAVY RAIN       JEFFERSON CITY          38.57N  92.19W
08/01/2016  E2.00 INCH       COLE               MO   TRAINED SPOTTER

            STILL RAINING HARD.

0100 AM     HAIL             JEFFERSON CITY          38.57N  92.19W
08/01/2016  E0.25 INCH       COLE               MO   TRAINED SPOTTER

            STILL RAINING HARD.

0301 AM     FLASH FLOOD      JEFFERSON CITY          38.57N  92.19W
08/01/2016                   COLE               MO   LAW ENFORCEMENT

            JEFFERSON CITY POLICE REPORTED A COUPLE OF WATER
            RESCUES. MISSOURI BLVD HAS FLOODED AREAS AND SEVERAL
            NEIGHBORHOOD STREETS ARE ALSO FLOODED.

0500 AM     FLASH FLOOD      HARTSBURG               38.70N  92.31W
08/01/2016                   BOONE              MO   911 CALL CENTER

            WATER 1 TO 2 FEET DEEP ON MAIN STREET.

0505 AM     FLASH FLOOD      2 S HOLTS SUMMIT        38.62N  92.12W
08/01/2016                   CALLAWAY           MO   911 CALL CENTER

            HIGHWAY 94 FLOODED IN EXTREME SOUTHERN CALLAWAY COUNTY.

0636 AM     HEAVY RAIN       LAKE MYKEE              38.68N  92.10W
08/01/2016  M3.72 INCH       CALLAWAY           MO   TRAINED SPOTTER

            RAINFALL MEASUREMENT SINCE 1PM SUNDAY

0829 AM     HEAVY RAIN       2 W LOOSE CREEK         38.51N  92.00W
08/01/2016  M4.98 INCH       OSAGE              MO   TRAINED SPOTTER

            RAINFALL SO FAR SINCE 1PM SUNDAY

0853 AM     HEAVY RAIN       CALIFORNIA              38.63N  92.57W
08/01/2016  M3.53 INCH       MONITEAU           MO   CO-OP OBSERVER

            STORM TOTAL SO FAR

0952 AM     HEAVY RAIN       JEFFERSON CITY          38.57N  92.19W
08/01/2016  M4.32 INCH       COLE               MO   CO-OP OBSERVER

            STORM TOTAL SO FAR FROM 8AM OBSERVATION.

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 11:26 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau6 hr
Aug 1, 12:56 AM CDTFlash Flood WarningLSXCole, Moniteau, Osage5 hr
Aug 1, 12:57 AM CDTFlash Flood WatchLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 4 more9 hr
Aug 1, 5:29 AM CDTAreal Flood WarningLSXBoone, Callaway, Cole, Moniteau, Osage6 hr
Aug 1, 5:42 AM CDTRiver Flood WarningLSXOsage42 hr

Nearby

Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.